Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Sep 20, 2019, 10:02 AM MDT for 11 counties in Colorado. It took effect at Sep 20, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2019, 10:02 AM MDT (16:02 UTC)
- In effect from
- Sep 20, 2019, 12:00 PM MDT
- Expired
- Sep 20, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 37 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2504 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WWUS85 KBOU 201602 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1002 AM MDT Fri Sep 20 2019 COZ216-240-241-245>247-210015- /O.NEW.KBOU.FW.W.0007.190920T1800Z-190921T0200Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 1002 AM MDT Fri Sep 20 2019 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN FOOTHILLS...PALMER DIVIDE...AND PLAINS MAINLY ALONG AND SOUTH OF I-70...OR FIRE ZONES 216...240...241...245...246 and 247... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect until 8 PM MDT this evening. * Affected Area...Fire Weather Zones 216...240...241...245... 246 and 247. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Timing...Shortly after noon, through 8 pm * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
796 WWUS85 KBOU 202204 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 404 PM MDT Fri Sep 20 2019 COZ216-240-241-245>247-210200- /O.CON.KBOU.FW.W.0007.000000T0000Z-190921T0200Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 404 PM MDT Fri Sep 20 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN FOOTHILLS... PALMER DIVIDE...AND PLAINS MAINLY ALONG AND SOUTH OF I-70...OR FIRE ZONES 216...240...241...245...246 AND 247... * Affected Area...Fire Weather Zones 216...240...241...245... 246 and 247. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Timing...Until 8 PM. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are occurring. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Do not burn during a Red Flag Warning, or operate any equipment that may produce sparks. && $$
685 WWUS85 KBOU 210204 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 804 PM MDT Fri Sep 20 2019 COZ216-240-241-245>247-210315- /O.EXP.KBOU.FW.W.0007.000000T0000Z-190921T0200Z/ Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 804 PM MDT Fri Sep 20 2019 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN FOOTHILLS...PALMER DIVIDE...AND PLAINS MAINLY ALONG AND SOUTH OF I-70...OR FIRE ZONES 216...240...241...245...246 AND 247... The Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Sep 20, 3:08 AM MDT, 6 hours 54 minutes earlier.
Area forecast discussion, Sep 20, 3:08 AM MDT, 6 hours 54 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 308 AM MDT Fri Sep 20 2019 .SHORT TERM...(Today and tonight) Issued at 306 AM MDT Fri Sep 20 2019 Strong upper level trough will move east across the Northern Rockies today and tonight. This will produce a strong southwest flow aloft across Colorado. A surface low will form near the Colorado, Wyoming, Nebraska border. Southwest winds will increase this morning across the much of the area. Drier air shifting east across the area will result in a dry line. Appears the dry sets up over far eastern Colorado. This is where the best chance for storms will be. Could be a severe storm over far northeast Colorado, but the best chance will be over Nebraska. Temperatures will cool a few degrees today with high in the mid 80s for northeast Colorado. Airmass mixes to at least 600mb today. This will help produce gusty southwest winds. Gusts to 40 mph will be possible. The dry airmass and gusty winds will result in elevated fire danger. A cold front tracks southeast across the area this evening. Could be enough moisture and instability behind it for a few showers and storms over far northern Colorado during the evening. The airmass will continue to dry overnight with mostly clear skies expected after midnight. Dry air and clear skies will lead to good radiational cooling where winds are light. Temperatures should fall into the 40s for most of northeast Colorado late tonight. The mountain valleys will be chilly with temperatures falling into the 20s. .LONG TERM...(Saturday through Thursday) Issued at 306 AM MDT Fri Sep 20 2019 For Saturday, the upper low will be over southwest Montana with the trailing shortwave moving into northwest Colorado. The upper trough will push East-southeast through the day with increasing upward QG by the afternoon and evening hours. In the post-frontal environment there will be mostly northeast to easterly winds across the eastern plains. However, at this time, moisture is looking more on the weaker side with PW values less than half an inch and higher-based cloud decks. Cannot rule out a slight chance of showers and storms, but they will be more isolated in nature. The cooler airmass will allow for a drop in temperatures from the previous few days with highs reaching into the mid-70s across lower elevations. By Sunday, the trough will continue its eastward progression with upper level ridging increasing from the West by the afternoon hours. QG subsidence will help to keep showers and storms at bay with highs in the 50s and 60s for the mountains and 70s on the plains. This dry and warming period will stretch through Monday with high temperatures reaching back into the lower 80s for the start of the week. On Tuesday, the upper trough that moved onshore over the Pacific NW will deepen and transition to the southeast, reaching the desert southwest by Tuesday morning. There is some minor disagreement with the placement of the low center with the GFS being the more eastward and faster solution and the EC and Canadian lagging behind in Southern CA and NM. Conditions in the region will remain dry with temperatures still hovering the upper 70s to lower 80s. The question of when moisture will return to the region is hard to determine at this point as models become more dispersed with their solutions starting Wednesday. Will keep highs hovering around seasonal normals through the week, which at this time is in the mid 70s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 306 AM MDT Fri Sep 20 2019 A dry airmass over the area will result in VFR conditions through tonight. Any clouds will be above 10,000 feet. Gusty south winds will turn southwesterly around 15Z. Gusts to 35 knots will be possible after 18Z through 00Z. A cold front will push through this evening causing winds to turn to the northwest around 03Z. && .FIRE WEATHER... Issued at 306 AM MDT Fri Sep 20 2019 Gusty southwest winds will spread across Colorado with gusts up to 40 mph. Relative humidity is expected to bottom out in the mid to upper teens. The dry conditions and gusty winds will help to increase fire weather concerns. Relative humidity may fall to or below 15 percent in a few areas. However, widespread relative humidity values are not expected to fall below 15 percent for three or more hours required for a Red Flag Warning, so no warning is planned at this time. Will highlight the gusty winds and low relative humidities in the Fire Weather Forecast, Hazardous Weather Outlook and social media. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...Bowen AVIATION...Meier FIRE WEATHER...Meier
Hazardous weather outlook, Sep 20, 4:28 AM MDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 428 AM MDT Fri Sep 20 2019 COZ030>051-211030- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 428 AM MDT Fri Sep 20 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Fire danger will increase across the Colorado today. Gusty southwest winds will prevail across the area today with gusts up to 40 mph. Along with the windy conditions, relative humidity values will drop to the mid to upper teens. There will be a slight chance of showers and thunderstorms over far northeast Colorado this afternoon and evening. If storms form, they could be strong to severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Other than a few showers and storms on the plains late Saturday afternoon and evening, drier weather will return for the weekend. That drier weather will remain in place through the middle part of next week. Temperatures will cool Saturday with highs dropping into the 70s with upper 70s to low 80s through late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.